MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation found there was no buckling in the insertion part and the basket could be opened and closed with no problems.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the single use retrieval nitinol basket v got caught on the forceps elevator.The open basket was not passed through the forceps elevator and the basket center wire was not stored in the sheath.The issue was found during a therapeutic endoscopic retrograde cholangiopancreatography procedure and the procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the basket center wire not stored in sheath, was due to excessively angulation.The center wire was not pulled in and that the basket could not be closed.The sheath near the support wire (form of a loop) was excessively angulated.The support wire which protruded from the coil sheath was excessively angulated.The event can be prevented by following the instructions for use which state: ¿·never use excessive force to operate the instrument.This could damage the instrument.·repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.·do not open or close the basket while the forceps elevator of the endoscope is up.Otherwise, the support wire may form a loop.Do not withdraw the instrument from the bile duct while a loop is formed by the support wire.Otherwise, the looped distal end could damage the inside of the bile duct and cause mucosal injury.If a loop of support wire is observed, lower the forceps elevator and open/close the basket.·do not insert the instrument into the endoscope if the basket is not fully closed.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the endoscope's angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.·when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the insertion portion could be damaged.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16132157
Report Number9614641-2023-00028
Device Sequence Number14262606
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number19K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown